ABRIDGED VERSION - ACCUTANE LOG (Claravis)
Month 1 - 40 mgs, once per day (taken on empty stomach)
- first side effect appeared: dry, flaky scalp
By end of Week 1:
-itchy skin set in: arms, neck
-scalp felt noticeably less oily
-fatigue became noticeable
-ears stopped producing oily wax
-lips chapped, of course
- first sign of muscle/joint aches and pains appear
-slight redness appears in face
By end of week 2:
- Bacne calmed down
-overall itchiness increased
- leg stiffness appears, muscle/joint pain increases to almost intolerable levels
- gums bled strangely
- face became so dry the creases of my nose were sore
-bumpy rash thing appears on arms
-face is gloriously dry 24/7, barely have to wash it!
-pores have a much smaller appearance!!!
-vaginal dryness becomes very noticeable
-period is a month late at this point
- as of this point I hadn't had more than 3 actives on face at a time, chest has remained 100% clear for the duration. Back hadn't changed much.
-dry anal area caused a little bleeding upon wiping
-heel pain is truly intolerable at this point
- 2nd account of a short tinnitus episode
- 2 ingrown fingernails
Month 2: 20 for the first 7 days, then 20/40 alternatively
Day 32 -38:
-suddenly zits that were dying are returning with whiteheads
-face can no longer tolerate AHA or BP at this point
-back got worse
-sebaceous filaments in nose disappeared
- heel pain subsided, though still there at the end of the day
-noticed I was dropping a lot more hair than normal
-oiliness started coming back
-ear wax retuned
-still no period
- bumpy rash thing disappeared
- day 39 started using eucerin oil soap to help the itching
-developed 6 zits all at once that ended up lasting 7 days (IB?)
-able to use AHA and BP again on face
-itchiness is much improved
-ODD arm acne appears all over shoulders and arms
- 2 more ingrown nails, one developed puss.
Day 41: started taking 20/40
-saw a significant improvement in bacne
-had one face zit suddenly flare with anger, then it died within a day
-rough patch of KP on back of leg got worse
-very happy with face
- NO HEEL PAIN TODAY!!!!!
-short episode of tinnitus
-started period on day 46. Missed it completely in July.
-the red marks from the Big Six zits are still very noticeable, taking forever to heal
- still battling the ugly arm acne. WTF?????
-Can't stop drinking water. Habit or actually thirsty?
- no more anal irritation/bleeding since dosage dropped
- still dropping about twice the amount of hair I normally do - don't like it.
-ingrown nails got infected - not normal for me
-one new zit after a long period of nothing new.
-back feels very smooth in majority of areas, but inflamed acne still exists
-arm acne disappeared
- 2 new actives appeared, then went away quickly
- 1 new active appears
- back is not 100% clear yet
- ear wax has disappeared again in the last few weeks!
-can't use BP or AHA on face now
-a little arm acne came back
-dropping less hair now
MONTH 3: 20/40 mgs alternating
-had random small zits popping up everywhere
-developed accutane rash on hand on DAY 78
-corner of mouth cracked and healed three times, despite regular use of moisturizer and aquaphor
- part in hair seemed noticeably wider, but not dropping hair as much as before
-arms got so itchy I scratched them until they looked like a meth addict's arms
-got a good case of excema on arms from not using lotion
noticed creaking in joints, got a nose bleed that lasted 3 days. Not a free-flowing nose bleed, just a bloody nose when blowing it.
amazingly clear back, just one tiny zit on chest, face is clear.
MONTH 4 & 5
-100% clear everywhere, best months ever! Love my skin and it's dryness.
-my back is SOOOOO nice. Perfect!
-now I"m hoping it will stay that way. Can't wait to say goodbye to vaginal dryness, scabs all over arms, painful nostrils, dry lips, itchy arms, painful bowel mvmts due to dry anus, weird bump on lip, FEELING LIKE AN OLD LADY ALL THE TIME WITH MY JOINTS AND MUSCLES!!!!!!!!! Can't wait for it to all go away.
A note about the tinnitus (ringing in the ears,) I continued to have the short episdoes of this even 2 days after stopping the drug. None since, but I'll keep logging.